Announcement

Collapse
No announcement yet.

Thyroid Medication and IC

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Thyroid Medication and IC

    Hi,
    I've been diagonsis with moderate IC for about a year now. I also have pre-diabetes, take meds for depression, and have recently been diagonsised with hypothyroidism.

    My doctor wants me to take something for the hypothyroidsim. He wants to go real slow since I'm a tiny girl (5'1" and 104lbs.) and it only takes a small amount of meds to work for me. My doctor wants to start me on synthroid at half of the smallest dose which I believe is like 20mg or something, so 10mg. I will be watching my depression and making sure I don't go into a big state of anxiety and stop sleeping again.

    I guess my question is this, I believe I read somewhere that thyroid meds can cause my IC to flare. Is there any validity to this? If so what are some of the alternative thyroid meds-besides synthroid I could take? I just want to prepare for the worst and be pleasantly surprised when nothing bad happens.

    Thanks

  • #2
    I think your doctor sounds very sensible! I don't think you will find a problem starting on that low dose. Levothyroxine/synthroid is simply the thyroid hormone which your body is no longer producing enough of.

    The medication takes a while before you notice an improvement, and I would hope that your depression and anxiety ease off too once you are on a balanced dose.

    I hope you will be pleasantly surprised, but monitoring it with your doctor can only be a good thing.

    Comment


    • #3
      The dosage will probably be in micrograms, not milligrams...I've taken 15 micrograms (or .15 milligrams) of synthroid for decades, and it doesn't affect my IC.

      Comment


      • #4
        no problem here

        I take natural thyroid that is compounded and I have no problems!

        Dawn

        Comment


        • #5
          thank you

          Thank you for all your help. Hopefully everything will go well and I won't have any problems. I'll keep updating you all on my progress.

          Comment

          Working...
          X